Alert archive / Texas / Red Flag Warnings in 2013
Red Flag Warning 5, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 17, 2013, 5:38 AM CDT for 15 counties in Texas. It took effect at Apr 17, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2013, 5:38 AM CDT (10:38 UTC)
- In effect from
- Apr 17, 2013, 1:00 PM CDT
- Expired
- Apr 17, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865 WWUS84 KLUB 171038 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 538 AM CDT WED APR 17 2013 TXZ021>023-027>030-033>036-039>042-172100- /O.UPG.KLUB.FW.A.0007.130417T1800Z-130418T0200Z/ /O.NEW.KLUB.FW.W.0005.130417T1800Z-130418T0200Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 538 AM CDT WED APR 17 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG GUSTY WINDS ARE EXPECTED TO DEVELOP EARLY THIS AFTERNOON. CONDITIONS WILL IMPROVE AROUND 8 TO 9 PM AS TEMPERATURES COOL...HOWEVER A STRONG COLD FRONT WILL CAUSE A NORTHERLY WIND SHIFT LATER IN THE NIGHT. * WIND...WILL BE SUSTAINED FROM THE SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...WILL FALL BELOW 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
1 follow-up statement
760 WWUS84 KLUB 171930 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 230 PM CDT WED APR 17 2013 TXZ023-172030- /O.CAN.KLUB.FW.W.0005.000000T0000Z-130418T0200Z/ SWISHER- 230 PM CDT WED APR 17 2013 ...RED FLAG WARNING IS CANCELLED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR SWISHER COUNTY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE RED FLAG WARNING FOR SWISHER COUNTY. A COLD FRONT MOVING THROUGH SWISHER COUNTY HAS MAINTAINED COOLER AND MORE MOIST CONDITIONS...PREVENTING A CRITICAL FIRE THREAT. $$ TXZ021-022-027>030-033>036-039>042-180200- /O.CON.KLUB.FW.W.0005.000000T0000Z-130418T0200Z/ PARMER-CASTRO-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK- CROSBY-YOAKUM-TERRY-LYNN-GARZA- 230 PM CDT WED APR 17 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE... * TIMING...GUSTY WINDS AND VERY DRY CONDITIONS WILL CONTINUE THROUGH EARLY EVENING. CONDITIONS WILL IMPROVE AROUND 8 TO 9 PM AS TEMPERATURES COOL...HOWEVER A STRONG COLD FRONT WILL CAUSE A NORTHERLY WIND SHIFT LATER IN THE NIGHT. * WIND...WILL BE SUSTAINED FROM THE SOUTHWEST AT 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY...WILL BE 10 PERCENT OR LESS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 17, 4:47 AM CDT, 51 minutes earlier.
Area forecast discussion, Apr 17, 4:47 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 447 AM CDT WED APR 17 2013 .SHORT TERM... LOW LEVEL MOISTURE WAS EDGING BACK WEST VIA ANOTHER WEAKENING AND SHALLOW FRONTAL SLOSH THROUGH NORTHERN AND EASTERN ZONES AND SOUTHEAST COMPONENT RETURNING MOISTURE ONTO THE CAPROCK. LIFT WAS OCCURRING ALONG THE WESTERN BORDER WITH A WAVE LIFTING NORTHEAST ACROSS THE AREA...BUT ONLY RESULTING IN MARGINAL ENHANCEMENT OF MID AND HIGH CLOUDS. THUNDER WAS DEVELOPING MUCH FURTHER UPSTREAM OVER THE CENTRAL PLAINS FROM THIS WAVE AS OUR AIRMASS REMAINED CONSTRAINED BY A SOLID CAP NEAR THE 800 MB LEVEL. LOW CLOUDS SHOULD EVENTUALLY EXPAND OVER MOST OF THE CENTRAL AND EASTERN AREAS BY EARLY WEDNESDAY AND ALONG WITH LIGHT SHOWER OR DRIZZLE CHANCES SHOULD BE THE DOMINANT WEATHER FOR THE MORNING. WE ALSO WILL SEE THE LOW CLOUDS ERODE QUICKLY BY MID TO LATE MORNING ON THE CAPROCK WITH DEEPER MIXING INTO THE STRONGER SOUTHWEST COMPONENTS ALOFT. BY AFTERNOON THE DRY GUSTY SOUTHWEST WINDS SHOULD BE THE PRIMARY WEATHER WITH MOISTURE CONTINUING TO ERODE SLOWLY THROUGH PARTS OF THE ROLLING PLAINS AS WELL. CONSIDERABLE DISAGREEMENT REMAINS BETWEEN MODEL CAMPS HOWEVER REGARDING NORTHWARD AND WESTWARD EXTENT OF MIXED AIRMASS THROUGH THE ROLLING PLAINS. WE TEND TO LEAN TOWARDS A MORE BACKED LOW LEVEL COMPONENT YET ARE NOT CONVINCED THAT AT LEAST SOME PERIOD OF DEEP MIXING COULD ALSO WORK AS FAR NORTH AND EAST AS CHILDRESS. A CONDITIONAL MENTION OF THUNDER AND SEVERE STORMS WILL DEVELOP FROM THE FRONT AND DRY-LINE INTERSECTION SOUTHWARD THROUGH EASTERN PORTIONS OF THE ROLLING PLAINS ESPECIALLY...WHICH IS CONSISTENT WITH PREVIOUS FORECAST. THUNDER CHANCES SHOULD INCREASE WITH ARRIVAL OF A STRONGER COLD FRONT THIS EVENING THAT COULD FINALLY ALLOW CONVECTION TO DEEPEN AND REALIZE THE CONSIDERABLE BUOYANT AND SHEARED ENVIRONMENT. THE SLOWLY ERODING AND LIFTING CAP MAY STILL OFFER SOME RESISTANCE...HOWEVER... THUS LIMITING CONFIDENCE FURTHER SOUTH THROUGH THE ROLLING PLAINS. COLD FRONT WILL SURGE SOUTHWARD OVERNIGHT SPREADING LOW CLOUDS ONCE MORE ACROSS MUCH OF THE AREA. WINDS MAY BECOME CLOSE TO WIND ADVISORY LEVELS. PRECIPITATION CHANCES BEHIND THE FRONT APPEAR SMALL...THOUGH WE RETAINED MINIMAL DRIZZLE MENTION NORTHERN ZONES INCLUDING FREEZING DRIZZLE WITH TEMPERATURES EXPECTED TO DROP A LITTLE BELOW FREEZING LATER TONIGHT ACROSS THE SOUTHWEST PANHANDLE COUNTIES. RMCQUEEN && .LONG TERM... THURSDAY MORNING WILL START OFF BRISK ACROSS THE FAR SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS...AND ROLLING PLAINS BEHIND A STRONG COLD FRONT EXHIBITING ABRUPT PRESSURE RISES. DO NOT BELIEVE WIND ADVISORY CRITERIA WILL BE MET FOR AN EXTENDED PERIOD GIVEN AN OVERNIGHT FRONTAL PASSAGE AND H70 200 NAUTICAL MILE HEIGHT GRADIENTS SUPPORTING WINDS TOPPING OUT NEAR THE LOW END THRESHOLD OF 30 MPH. SKIES SHOULD QUICKLY CLEAR AS DRIER AIR FILTERS IN ALONG WITH STOUT COLD AIR ADVECTION ONLY ALLOWING HIGH TEMPERATURES TO REACH THE UPPER 40S NORTHWEST TO MID-UPPER 50S SOUTHEAST. WINDS WILL DECREASE THROUGH THE AFTERNOON AS JET MAX ALOFT PUSHES EAST AND PRESSURE GRADIENT WEAKENS AHEAD OF APPROACHING SURFACE RIDGE FROM THE ROCKIES. WHILE PORTIONS OF THE CAPROCK NORTH AND WEST OF LUBBOCK MAY SEE FREEZING TEMPERATURES THURSDAY MORNING...A WIDESPREAD AND MUCH HARDER FREEZE WILL TAKE PLACE FRIDAY MORNING AS CLEAR SKIES...LIGHT WINDS...AND DRY CONDITIONS PROMOTE STRONG RADIATIONAL COOLING WITH SURFACE RIDGING EXTENDING ACROSS THE AREA. NORTHWEST ZONES WILL LIKELY BOTTOM OUT IN THE MID 20S WHILE UPPER 20S TO LOW 30S OCCUR ELSEWHERE. FORECASTING LUBBOCK AND CHILDRESS TO BOTH BREAK THEIR RECORD LOWS OF 31 AND 35 RESPECTIVELY. WILL CONTINUE TO MONITOR TRENDS FOR FREEZE WATCH ISSUANCE AND HOLD OFF FOR NOW TO ALLOW THE WEATHER SCENARIO FOR TODAY/TONIGHT DISCUSSED IN THE SHORT TERM TO PLAY OUT. NORTHWEST FLOW AND RISING HEIGHTS WILL TAKE PLACE ALOFT IN WAKE OF THE EXITING UPPER TROUGH AND GENERATE LEE TROUGHING ACROSS SOUTHEAST COLORADO AND NORTHEAST NEW MEXICO FRIDAY...BACKING WINDS SOUTH/SOUTHWESTERLY AND SUBSEQUENTLY WARMING TEMPERATURES BACK INTO THE 60S WITH OVERNIGHT LOWS FRIDAY INTO SATURDAY REMAINING ABOVE THE FREEZING MARK. WARMING LOOKS TO CONTINUE INTO THE WEEKEND BEFORE A SUBTLE SHORTWAVE TROUGH BACKS THE UPPER FLOW AND SENDS A WEAK COOL FRONT/WIND SHIFT TOWARD THE REGION...POSSIBLY STALLING BEFORE CLEARING THE ROLLING PLAINS. THUS...DO NOT EXPECT HIGHS TO TAKE MUCH OF A HIT FROM SATURDAY/S IN THE MID TO UPPER 70S. MONDAY IS SETTING UP TO BE ANOTHER SEASONABLE DAY IN THE MID TO UPPER 70S AS SOUTHERLY WINDS DRAW IN WARM AIR AHEAD OF A SURFACE LOW NEAR THE TEXAS PANHANDLE. AN UPPER TROUGH DIGGING OUT OF THE INTERMOUNTAIN WEST WILL BE APPROACHING ALOFT AND PROVIDING SOME LARGE SCALE FORCING FOR ASCENT. WILL HAVE TO SEE HOW MOISTURE RETURN PLAYS OUT AS TO WHETHER STORMS WILL BE POSSIBLE...MOST LIKELY IN THE FAR SOUTHEAST PANHANDLE AND ROLLING PLAINS. WILL KEEP THE FORECAST DRY AT THIS POINT GIVEN NWP INCONSISTENCIES IN THE INTENSITY OF THE TROUGH AND ASSOCIATED COLD FRONT. NONETHELESS...TUESDAY LOOKS COOLER ONCE AGAIN BEFORE TEMPERATURES REBOUND INTO MID-LATE WEEK AS HEIGHTS INCREASE ALOFT. && .FIRE WEATHER... THERE APPEARS TO BE LITTLE DISAGREEMENT THAT STRONG SOUTHWEST WINDS WILL DEVELOP FOR MOST IF NOT ALL LOCATIONS ON THE CAP-ROCK THIS AFTERNOON LASTING INTO THE EARLY EVENING. THE PERIOD WITH STRONGEST WINDS SHOULD BE LATE IN THE AFTERNOON PERHAPS INTO THE EARLY EVENING. THERE REMAINS UNCERTAINTY...HOWEVER...ABOUT POTENTIAL FOR THE STRONG DRY WINDS TO SCOUR OUT THE MOISTURE OVER THE ROLLING PLAINS. WE FAVOR A BLEND THAT RETAINS A SOMEWHAT BACKED LOW LEVEL FLOW ACROSS THE ROLLING PLAINS...ESPECIALLY THE FAR EASTERN ROW OF COUNTIES THROUGH THE AFTERNOON. THIS STILL MAY ALLOW ELEVATED AND EVEN BRIEFLY CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP FROM BRISCOE AND HALL COUNTIES SOUTHWARD THROUGH KENT COUNTY. FUEL LOADS REMAIN MINIMAL BUT THE ENERGY RELEASE COMPONENTS HAVE BECOME MORE ELEVATED. SO...WE WILL ISSUE A RED FLAG WARNING FOR AREAS ON THE CAPROCK WITH A FIRE DANGER STATEMENT FOR PORTIONS OF THE ROLLING PLAINS AS WELL. RMCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 81 30 48 24 60 / 0 10 0 0 0 TULIA 86 31 49 25 61 / 20 10 0 0 0 PLAINVIEW 87 34 51 26 61 / 20 10 0 0 0 LEVELLAND 85 34 54 28 63 / 10 0 0 0 0 LUBBOCK 87 36 54 29 62 / 10 0 0 0 0 DENVER CITY 85 39 55 29 62 / 0 0 0 0 0 BROWNFIELD 86 39 55 30 62 / 10 0 0 0 0 CHILDRESS 83 37 53 30 64 / 30 30 0 0 0 SPUR 91 41 55 30 64 / 20 20 0 0 0 ASPERMONT 90 47 57 31 65 / 20 40 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>023-027>030-033>036-039>042. && 05/31
Hazardous weather outlook, Apr 17, 4:53 AM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 453 AM CDT WED APR 17 2013 TXZ021>044-181000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 453 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ROLLING PLAINS LATER THIS AFTERNOON AND EARLY TONIGHT WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE PRIMARY THREATS. A MORE SIGNIFICANT RISK FOR SEVERE WEATHER INCLUDING TORNADOES WILL EXIST FROM NEAR THE EASTERN BORDERS OF CHILDRESS AND COTTLE COUNTIES TO THE EAST ACROSS NORTH TEXAS AND SOUTHWEST OKLAHOMA. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND A VERY WARM AND DRY AIRMASS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THE EARLY EVENING FOR AREAS ON THE CAPROCK. THIS WILL CREATE A RISK FOR SPREADING WILDFIRES. WINDS WILL SHIFT LATER IN THE EVENING WITH ARRIVAL OF A STRONGER COLD FRONT...PERHAPS NEAR WIND ADVISORY LEVELS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WIDESPREAD HARD FREEZE IS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING FOR THE ENTIRE AREA. ELEVATED FIRE WEATHER CONDITIONS MAY DEVELOP WEST OF THE CAPROCK ESCARPMENT SATURDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY THIS EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 5:21 PM CDT | Special Weather Statement | LUB | Cottle | 24 min |
Nearby
Red Flag Warnings in Texas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.